Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 12, 2018, 9:49 AM CDT for Clinton County, Scott County, Iowa. It took effect at Jun 13, 2018, 1:00 PM CDT. It was in force for 18 days.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2018, 9:49 AM CDT (14:49 UTC)
- In effect from
- Jun 13, 2018, 1:00 PM CDT
- Expired
- Jul 1, 2018, 11:36 AM CDT
- In force
- 18 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:52 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 6:52 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 652 AM CDT Tue Jun 12 2018 .UPDATE... Issued at 652 AM CDT Tue Jun 12 2018 The forecast has been updated for more widespread fog and to reduce the showers, which have dissipated to isolated coverage in southeast Iowa in the vicinity of a weak MCV. So far, dense fog has been confined to only the DBQ site. Early visible satellite imagery shows plenty of high clouds remnant from the overnight convection to cover low clouds over area for the next several hours. This should lead to a slow dissipation at best of the low clouds and fog and have kept these in place for several more hours. Still plenty of uncertainty with the potential for afternoon and evening showers, but recent runs of the GFS and several high res convective allowing models are depicting scattered afternoon showers and perhaps even thunderstorms in the evening ahead of the cold front. && .SYNOPSIS... Issued at 339 AM CDT Tue Jun 12 2018 Scattered thunderstorms were moving eastward across the forecast area along an outflow boundary that emanated from a central IA MCS that has since dived well southeast into KS and MO. At the surface, a weak low was over central IA with a warm front reaching across SE IA to another low over west central IL. A low level easterly flow with low clouds and MVFR fog covered the eastern IA and northwest MO, where temperatures were mainly in the 60s. Readings were in the lower 70s across southeast IA, NE MO and west central IL. && .SHORT TERM...(Today and Tonight) ISSUED AT 339 AM CDT Tue Jun 12 2018 In the near term, the cluster of thunderstorms along the eastward racing outflow will exit to the east early this morning. In its wake, weakening showers will give way to another cloudy and damp morning with light fog. Trends through the rest of the day are low confidence as the weak low over central IA and influence on cloud, temperature and convective fields appears to be not handled by short term models. Will thus keep at least isolated showers going through the day with at partial clearing possible in the afternoon as a weak shortwave ridge moves overhead. Additional showers and isolated thunderstorms will then be possible from mid afternoon into evening, based on the amount of instability models are depicting. Temperatures will again be a challenge and advertised highs from around 80 north to the mid 80s south may be too optimistic if the low clouds hang on longer. Will keep at least isolated showers going into the evening until the cold front pushes through from the northwest. This will bring a drier airmass into the region and lead to clearing skies and temperatures cooling into the lower 60s north. .LONG TERM...(Wednesday through Monday) ISSUED AT 339 AM CDT Tue Jun 12 2018 Main story in the long term is the building heat on track for the weekend as an upper level ridge builds over the central U.S. Ahead of this Wed and Thu will be dry with comfortable humidity levels and highs in the lower to mid 80s and some areas in the north cooling into the 50s at night. The heat begins to build Friday with an increasing southerly flow returning dewpoints to the 60s to lower 70s by the weekend. With temperatures likely reaching well into the 90s Saturday and Sunday, heat index readings will climb above 100 and into advisory criteria. This ring of fire pattern would keep most thunderstorms tracking well north of the forecast area until it is progged to break down early next week. Chances for rain and thunderstorms thus return late Monday into Tuesday, with temperatures on Tuesday possibly limited to the 80s for highs. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) ISSUED AT 610 AM CDT Tue Jun 12 2018 Moist easterly flow will continue to bring low MVFR/IFR conds to the terminals through much of this morning. During the afternoon, conds should become VFR, which will then continue into this evening. Isolated thunderstorms are possible this afternoon ahead of a weak cold front pushing across the area. East winds will become northwest to north with the frontal passage. Wind speeds will be less than 10 knots through this taf cycle. && .HYDROLOGY... Issued at 450 AM CDT Tue Jun 12 2018 Increased flow due to runoff from heavy rainfall over the weekend will cause flooding on portions of the Rock, Cedar and Wapsipinicon Rivers. The contribution of these and other tributaries is expected to push the Mississippi River into Action stage from New Boston to Burlington, but flooding is not expected. Flood warnings for minor flooding continue for the Rock River at Joslin and Moline. Joslin appeared to be cresting early this morning, while Moline is on track to reach flood stage within the next few hours and crest just above Minor flood stage later today. On the Wapsipinicon, rising levels at Anamosa were slowing some early this morning, but still expected to reach minor flood stage by midday and the flood warning continues. At Dewitt, flood stage is not expected to be reached until Thursday morning. Current forecasts have the river then reaching into Moderate flooding Friday. There is still some uncertainty in the forecast and thus a watch continues for this point. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Sheets SYNOPSIS...Sheets SHORT TERM...Sheets LONG TERM...Sheets AVIATION...Haase HYDROLOGY...Sheets
Hazardous weather outlook, Jun 12, 3:55 AM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 355 AM CDT Tue Jun 12 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 355 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible across the outlook area early this morning and again from mid afternoon into early in the evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms are possible Thursday night into Friday morning and again Monday and Tuesday. It is too soon to determine the potential for severe weather. Hot and humid conditions are expected for Saturday through Monday. High temperatures in the 90s, combined with high humidity levels, will result in heat index readings possibly as high as 100 to 105 in the afternoon and early evening hours. Flooding is expected on a few area tributary rivers. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Sheets
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:21 PM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 8 days |
| Jun 12, 12:28 AM CDT | Special Weather Statement | DVN | Benton, Iowa, Jefferson, Keokuk, Van Buren, Washington | 62 min |
| Jun 12, 1:46 AM CDT | Special Weather Statement | DVN | Henry | 59 min |
| Jun 12, 11:17 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 4 days |
| Jun 12, 2:06 AM CDT | Special Weather Statement | DVN | Henderson | 54 min |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.